PuSH - Publikationsserver des Helmholtz Zentrums München

Weinmann, A. ; Demaret, L.* ; Storath, M.*

Mumford-Shah and Potts regularization for manifold-valued data.

J. Math. Imaging Vis. 55, 428-445 (2016)
Open Access Green möglich sobald Postprint bei der ZB eingereicht worden ist.
Mumford–Shah and Potts functionals are powerful variational models for regularization which are widely used in signal and image processing; typical applications are edge-preserving denoising and segmentation. Being both non-smooth and non-convex, they are computationally challenging even for scalar data. For manifold-valued data, the problem becomes even more involved since typical features of vector spaces are not available. In this paper, we propose algorithms for Mumford–Shah and for Potts regularization of manifold-valued signals and images. For the univariate problems, we derive solvers based on dynamic programming combined with (convex) optimization techniques for manifold-valued data. For the class of Cartan–Hadamard manifolds (which includes the data space in diffusion tensor imaging (DTI)), we show that our algorithms compute global minimizers for any starting point. For the multivariate Mumford–Shah and Potts problems (for image regularization), we propose a splitting into suitable subproblems which we can solve exactly using the techniques developed for the corresponding univariate problems. Our method does not require any priori restrictions on the edge set and we do not have to discretize the data space. We apply our method to DTI as well as Q-ball imaging. Using the DTI model, we obtain a segmentation of the corpus callosum on real data.
Weitere Metriken?
Zusatzinfos bearbeiten [➜Einloggen]
Publikationstyp Artikel: Journalartikel
Dokumenttyp Wissenschaftlicher Artikel
Schlagwörter Mumford–Shah functional; Potts functional; Diffusion tensor imaging; Q-Ball imaging; Jump sparsity; Hadamard manifold; Proximal methods; Tensor Dissimilarity Measure; Least-squares Estimators; Center-of-mass; Image Segmentation; Corpus-callosum; Riemannian-manifolds; Fiber Orientations; Jump-sparse; Brain Data; Diffusion
ISSN (print) / ISBN 0924-9907
e-ISSN 1573-7683
Quellenangaben Band: 55, Heft: 3, Seiten: 428-445 Artikelnummer: , Supplement: ,
Verlag Springer
Verlagsort Dordrecht
Begutachtungsstatus Peer reviewed